:: Volume 7, Issue 3 (6-2020) ::
JBRMS 2020, 7(3): 71-74 Back to browse issues page
Aluminum phosphide poisoning, an unusual presentation
Alireza Ghodsi , Bita Dadpour , Zahra Shokri Toroghi
Clinical Research Development Unit, Imam Reza Hospital, Mashhad University of Medical Sciences, Mashhad, Iran , zahra.shokri.t@gmail.com
Abstract:   (623 Views)
Aluminum phosphide (ALP) is a very toxic compound commercially accessible as "rice tablet" in some markets in Iran. Although this toxin is used as a pesticide to protect grains from pests, it may be used for committing suicide. The poisoned patient experiences gastrointestinal problems as the first clinical manifestations in case of oral use, then develops acid-base disturbance, shock, and death in many cases. Intoxication with ALP can also affect the patient's hemodynamic status and cause electrocardiograph alterations, dysrhythmias, and even myocardial necrosis. In the current study, we introduce a young man who consumed an ALP tablet in a suicidal attempt and developed myocardial infarction even before metabolic acidosis and hypotension.
Keywords: Aluminum phosphide, Myocardial infarction, Phosphine, Poisoning
Full-Text [PDF 267 kb]   (244 Downloads)    
Type of Study: case report | Subject: Toxicology
Received: 2020/07/23 | Accepted: 2020/08/27 | Published: 2020/06/12


XML     Print



Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 7, Issue 3 (6-2020) Back to browse issues page